Alert archive / Missouri / Wind Advisories in 2023
Wind Advisory 5, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Mar 15, 2023, 2:06 PM CDT for 9 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 16, 2023, 1:00 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2023, 2:06 PM CDT (19:06 UTC)
- In effect from
- Mar 16, 2023, 1:00 AM CDT
- Expired
- Mar 16, 2023, 8:58 PM CDT
- In force
- 20 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 80 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982 WWUS73 KSGF 151906 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 206 PM CDT Wed Mar 15 2023 KSZ073-097-101-MOZ066-077-078-088-089-093-094-101-102-161200- /O.NEW.KSGF.WI.Y.0005.230316T0600Z-230317T1200Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Cedar-Jasper-Dade-Newton- Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 206 PM CDT Wed Mar 15 2023 ...WIND ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 7 AM CDT FRIDAY... * WHAT...South winds of 20 to 30 mph with gusts up to 45 mph from late tonight through early Thursday afternoon. Winds will then shift to the northwest and remain brisk and gusty through Thursday night. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...From 1 AM Thursday to 7 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
086 WWUS73 KSGF 160727 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 227 AM CDT Thu Mar 16 2023 KSZ073-097-101-MOZ066-077-078-088-089-093-094-101-102-170730- /O.CON.KSGF.WI.Y.0005.000000T0000Z-230317T1200Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Cedar-Jasper-Dade-Newton- Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 227 AM CDT Thu Mar 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...South winds of 20 to 30 mph with gusts up to 45 mph into this afternoon. Winds will then shift to the northwest and remain brisk and gusty through tonight. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Titus
028 WWUS73 KSGF 162015 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 315 PM CDT Thu Mar 16 2023 KSZ073-097-101-MOZ066-077-078-088-089-093-094-101-102-171200- /O.CON.KSGF.WI.Y.0005.000000T0000Z-230317T1200Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Cedar-Jasper-Dade-Newton- Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 315 PM CDT Thu Mar 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Northwest winds of 20 to 30 mph with gusts up to 45 mph will continue into tonight. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
090 WWUS73 KSGF 170158 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 858 PM CDT Thu Mar 16 2023 KSZ073-097-101-MOZ066-077-078-088-089-093-094-101-102-170300- /O.CAN.KSGF.WI.Y.0005.000000T0000Z-230317T1200Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Cedar-Jasper-Dade-Newton- Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 858 PM CDT Thu Mar 16 2023 ...WIND ADVISORY IS CANCELLED... Advisory criteria wind gusts have subsided. Gusty northwest winds of 20 to 30 mph will continue overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Mar 15, 12:36 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 15, 12:36 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1236 PM CDT Wed Mar 15 2023 Key Messages: 1. Warmer today and Thursday with breezy southerly winds. Elevated fire danger for Today. 2. Next round of showers and isolated thunderstorms Thursday. Precip could end as a rain/snow mix Thursday night. 3. Much colder temperatures and dry Friday through the weekend. .SHORT TERM...(Today and tonight) Issued at 315 AM CDT Wed Mar 15 2023 Today into Tonight: Dry weather will occur through today with temperatures warming into the middle 50s to lower 60s. Winds will be southerly today as RH values this afternoon drop into the 30 to 40% range. Models seemed a bit bullish on moisture return behind the front and expectations are for a delay in the increase of dewpoints today. Winds will increase out of the south with gusts from 25 to 35mph by afternoon as the surface pressure gradient tightens through the day. A few gusts to 40 mph may occur west of Highway 65. This combination of dry air and gusty winds will result in Elevated grass fire weather conditions. .LONG TERM...(Thursday through Tuesday) Issued at 315 AM CDT Wed Mar 15 2023 Thursday into Friday: A storm system will then bring high chances (80-90%) for a wetting rain from Thursday into early Friday along with continued gusty winds thanks to a shortwave trough that will move across the plains early Thursday. As the shortwave approaches and an associated surface low and cold front move across the plains, moisture will increase aided by a 60-65kt LLJ. This will provide ample shear for the region in advance of the cold front, however, model instability continues to struggle to approach 500 j/kg. This may be enough to allow for some isolated thunder but will not be enough for severe weather. Thanks to the strong LLJ, surface winds will continue to be gusty Thursday into Thursday night with 30 to 40mph gusts possible. Before the cold front moves through the area, highs will climb into the upper 50s to around 60. Behind the front, temperatures will drop steadily with morning lows by Friday morning in the middle 20s. With the cold air moving into the region and possibly some lingering precipitation over the area as that occurs, some snow may mix in before precipitation comes to an end. Confidence in any accumulations is rather low however, as models struggle with timing of departing precipitation and incoming cold, dry air. That said, some locations may see a light dusting of snow on roof tops or grassy areas. Friday through the weekend: Cold air advection will be ongoing Friday as the storm system is lifting to the northeast. Upper level northerly flow will then allow cold Canadian air from north and northwestern Canada to slide into the central plains and the Ozarks. Models, guidance and ensemble tools continue to show high confidence in an anomalously cold air mass making its way into the area Friday and lingering through the weekend. Daily highs will struggle into the 40s each day with Saturdays highs likely only climbing into the upper 30s for most of the Ozarks as a result. Overnight lows be in the 20s with lows Sunday morning in the teens. Despite limited growth from the previous warm periods last month, what has started to green up may be impacted by temperatures in the teens. We remain a few weeks away from normal green up though. With winds likely remaining breezy through the weekend, wind chills may fall into the middle single digits to lower teens as a result. Next week warming and rain chances: Next week will start cool but will see a warming trend into the middle of the week with high in the middle 50s by Wednesday. Synoptic models hint at the possibility of some light precipitation in what becomes a zonal pattern by the middle of the week, but confidence is low for now, less than 30-40%. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1225 PM CDT Wed Mar 15 2023 Scattered to broken high clouds will persist through tonight with VFR prevailing. Surface winds will become brisk and gusty out of the south starting this afternoon as a storm system approaches from the west. Gusts over 30 knots will be likely starting late tonight. Low level wind shear conditions will also develop overnight. MVFR ceilings will then overspread the region Thursday morning as low level moisture begins to increase ahead of that storm system. A few rain showers will being to develop across southern Missouri by late morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Schaumann
Hazardous weather outlook, Mar 15, 5:41 AM CDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 541 AM CDT Wed Mar 15 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 541 AM CDT Wed Mar 15 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Elevated fire weather risk. DISCUSSION... A combination of a dry airmass and gusty south winds will produce elevated fire weather danger today. Non thunderstorm wind gusts of 30 to 45 mph can be expected on this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Non thunderstorm wind gusts of 30 to 45 mph can be expected on Thursday. A storm system will bring the potential for thunderstorms to the area Thursday and Thursday night. Severe weather is not expected. There is a 30 to 50 percent chance of a change over from rain to snow Thursday night into early Friday morning. No impacts are expected at this time. A much colder airmass will build into the area this weekend with wind chill values dropping into the single digits and teens. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
Nearby
Wind Advisories in Missouri, 2023Wind Advisories in Kansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.